May 28, 2007
My skin is red, particularly on my chest. It acts like a sunburn to the touch where it dispates if pressed.
I am using Kaletra and Truvada for the past yr. I believe the condition is worsening and is due to the meds.
I have seen my specialist and he does not know the cause. Any ideas how I can mitigate this? My iron level is normal.
Whats your thoughts on that regirment and side effects?
My VL has been undectable since being on meds for the past 2 yrs. when I was diagnosed.
| Response from Dr. Henry
Some patients seem to get a flushing effect from ritonavir (a component of Kaletra). A switch to a non-ritonavir containing regimen on a trial basis would be reasonable to consider to determine if indeed ritonavir is linked to the red skin you describe. Atazanvir is another option if you wanted to remain on a protease inhibior without using ritonavir. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.